MAUDE Adverse Event Report: ABBOTT VASCULAR INC. HI-TORQUE BALANCE MIDDLEWEIGHT¿; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR INC. HI-TORQUE BALANCE MIDDLEWEIGHT¿; WIRE, GUIDE, CATHETER
Model Number 1009660
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/04/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was to treat a lesion in the left anterior descending (lad) artery.The hi-torque (ht) balance middleweight (bmw) universal guidewire crossed a stent was implanted a couple of days ago; however, there was resistance at the location of the stent upon retrieval of the guidewire.The bmw universal was removed independently but the tip/coils were stretched/stripped and core broken but held by the stretched coils.Another non-abbott guidewire was used to complete the procedure.There was no adverse patient effect and there was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
Visual inspection and dimensional analysis were performed on the returned device.The reported break and stretched material were confirmed.The reported difficult to remove was not able to be replicated in a testing environment.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the information provided and the observations from the returned analysis, the investigation determined that the reported issue appears to be related to circumstances of the procedure.Factors that may contribute to difficulty removing the guide wire include, but are not limited to, challenging anatomy, device support, buildup of procedural contaminants, user technique, and/or damage to the guide wire.In this case, it was reported that there was resistance at the location of the stent upon retrieval of the guide wire which likely led to the reported stretched material and broken tip.Based on the results of the complaint investigation, there is no indication a product quality issue with respect to manufacture, design or labeling of the device.

Brand Name
HI-TORQUE BALANCE MIDDLEWEIGHT¿
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key23908911
Report Number2024168-2025-12252
Device Sequence Number21130755
Product Code DQX
UDI-Device Identifier08717648014338
UDI-Public(01)08717648014338(11)250709(17)270630(10)5070971
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K152709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1009660
Device Catalogue Number1009660
Device Lot Number5070971
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2025
Supplement Date Received by Manufacturer01/13/2026
Initial Report FDA Received Date12/29/2025
Supplement Report FDA Received Date02/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown